Alert archive / Texas / High Wind Warnings in 2026

High Wind Warning 3, NWS Lubbock, TX

March 14, 202624 counties in Texas

NWS Lubbock, TX issued this high wind warning at Mar 14, 2026, 1:13 PM CDT for 24 counties in Texas. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for 12 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 1:13 PM CDT (18:13 UTC)
In effect from
Mar 15, 2026, 7:00 AM CDT
Expired
Mar 15, 2026, 7:00 PM CDT
In force
12 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 9:19 AM CDTNON-TSTM WND GST 591 Ne Memphis, TXWest Texas Mesonet.
Mar 15, 10:00 AM CDTNON-TSTM WND GST 597 W Lakeview, TXWest Texas Mesonet.
Mar 15, 10:03 AM CDTNON-TSTM WND GST 621 Sw Muleshoe, TXCorrected source. West Texas Mesonet.
Mar 15, 10:03 AM CDTNON-TSTM WND GST 621 Sw Muleshoe, TXWest Texas Mesonet.
Mar 15, 10:07 AM CDTNON-TSTM WND GST 614 W Childress, TX
Mar 15, 10:15 AM CDTNON-TSTM WND GST 592 Nne Childress, TXWest Texas Mesonet.
Mar 15, 10:31 AM CDTNON-TSTM WND GST 592 Ene Tulia, TXWest Texas Mesonet.
Mar 15, 10:49 AM CDTNON-TSTM WND GST 5810 Wsw Guthrie, TXWest Texas Mesonet.
Mar 15, 10:53 AM CDTNON-TSTM WND GST 691 Ne Memphis, TX
Mar 15, 10:55 AM CDTNON-TSTM WND GST 601 Nnw Lubbock Int. Airp, TX
Mar 15, 11:02 AM CDTNON-TSTM WND GST 672 Nne Childress, TX
Mar 15, 11:08 AM CDTNON-TSTM WND GST 632 S Lesley, TX
Mar 15, 11:19 AM CDTNON-TSTM WND GST 587 Ese Silverton, TXWest Texas Mesonet.
Mar 15, 11:29 AM CDTNON-TSTM WND GST 592 S Caprock Canyons Sta, TXWest Texas Mesonet.
Mar 15, 12:25 PM CDTNON-TSTM WND GST 592 Wsw Turkey, TXWest Texas Mesonet.
Mar 15, 12:28 PM CDTNON-TSTM WND GST 612 Wsw Turkey, TX
Mar 15, 12:53 PM CDTNON-TSTM WND GST 584 W Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4085 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS74 KLUB 141813
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
113 PM CDT Sat Mar 14 2026

TXZ021>044-151000-
/O.UPG.KLUB.HW.A.0002.260315T1200Z-260316T0000Z/
/O.NEW.KLUB.HW.W.0003.260315T1200Z-260316T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Kirkland, Plains, Hart, Morton, Hale
Center, Silverton, Denver City, Lockney, Aspermont, Paducah,
Dickens, Meadow, Bovina, Muleshoe, Post, Guthrie, Quitaque,
Happy, Littlefield, Tahoka, Ralls, ODonnell, Levelland, Cee Vee,
Dumont, Jayton, Amherst, New Home, Spur, Plainview, Floydada,
Matador, Memphis, Crosbyton, Whiteface, Turkey, Childress, Tulia,
Lubbock, Farwell, Slaton, Brownfield, Wolfforth, Friona, Wellman,
Olton, Roaring Springs, Old Glory, Lake Alan Henry, Sundown, and
Dimmitt
113 PM CDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds becoming north at 35 to 45 mph, with gusts 
  up to 65 mph expected.

* WHERE...The far southern Texas Panhandle, South Plains, and 
  Rolling Plains.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Widespread blowing dust may result in 
  significant reductions to visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Sincavage
3 follow-up statements
606 
WWUS74 KLUB 150127
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
827 PM CDT Sat Mar 14 2026

TXZ021>044-160000-
/O.NEW.KLUB.DU.Y.0002.260315T1200Z-260316T0000Z/
/O.CON.KLUB.HW.W.0003.260315T1200Z-260316T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Happy, Memphis, Meadow, ODonnell,
Dickens, Crosbyton, Morton, Jayton, Muleshoe, Spur, Bovina,
Guthrie, Silverton, Matador, Lubbock, Littlefield, Ralls, Hart,
Tahoka, Old Glory, Post, Roaring Springs, Wolfforth, Dumont,
Olton, Plains, Floydada, Lake Alan Henry, Cee Vee, Denver City,
New Home, Amherst, Kirkland, Levelland, Sundown, Paducah,
Lockney, Whiteface, Plainview, Slaton, Turkey, Quitaque, Wellman,
Farwell, Dimmitt, Friona, Childress, Aspermont, Tulia,
Brownfield, and Hale Center
827 PM CDT Sat Mar 14 2026

...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT 
SUNDAY...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust expected. For the High 
  Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The far southern Texas Panhandle, South Plains, and 
  Rolling Plains.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Hazardous driving conditions are likely due to blowing 
  dust. Power outages are also possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons sensitive to dust should stay indoors until the dust 
improves. Loose outdoor objects that could be blown around or 
damaged by the wind should be secured in advance.

&&

$$

MCZ
248 
WWUS74 KLUB 150759
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
259 AM CDT Sun Mar 15 2026

TXZ021>044-160000-
/O.CON.KLUB.HW.W.0003.260315T1200Z-260316T0000Z/
/O.CON.KLUB.DU.Y.0002.260315T1200Z-260316T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Dickens, Silverton, New Home, Crosbyton,
Tahoka, Tulia, Olton, Roaring Springs, Dimmitt, Spur, Guthrie,
Ralls, Muleshoe, Slaton, Lubbock, Memphis, Lockney, Cee Vee,
Amherst, Plains, Bovina, Floydada, Brownfield, Childress,
Sundown, Plainview, Wellman, Levelland, Paducah, Hart, Jayton,
Morton, Dumont, Denver City, ODonnell, Post, Old Glory, Friona,
Whiteface, Meadow, Turkey, Lake Alan Henry, Farwell, Happy,
Quitaque, Kirkland, Littlefield, Matador, Wolfforth, Aspermont,
and Hale Center
259 AM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 
PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 
7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust expected. For the High 
  Wind Warning, northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The far southern Texas Panhandle, South Plains, and 
  Rolling Plains.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions are likely due to blowing 
  dust. Power outages are also possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Widespread blowing dust may result in 
  significant reductions to visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons sensitive to dust should stay indoors until the dust 
improves. Loose outdoor objects that could be blown around or 
damaged by the wind should be secured in advance.

&&

$$

AP
167 
WWUS74 KLUB 152353
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
653 PM CDT Sun Mar 15 2026

TXZ021>044-160100-
/O.EXP.KLUB.HW.W.0003.000000T0000Z-260316T0000Z/
/O.EXP.KLUB.DU.Y.0002.000000T0000Z-260316T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Silverton, Denver City, Dickens, Lake
Alan Henry, Memphis, Aspermont, Happy, Floydada, Littlefield, Cee
Vee, Slaton, Roaring Springs, Plains, ODonnell, Tulia,
Brownfield, Meadow, Whiteface, Plainview, Muleshoe, Lubbock,
Farwell, Sundown, Dimmitt, Crosbyton, Ralls, Turkey, Kirkland,
Levelland, New Home, Hart, Morton, Friona, Wolfforth, Jayton,
Spur, Amherst, Guthrie, Old Glory, Bovina, Quitaque, Hale Center,
Paducah, Post, Childress, Dumont, Matador, Olton, Wellman,
Lockney, and Tahoka
653 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The threat for high winds and blowing dust has ended.

$$

MCZ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 14, 12:30 PM CDT, 43 minutes earlier. Its key messages:

  • Issued at 1227 PM CDT Sat Mar 14 2026
  • Record highs likely Saturday along with an elevated fire risk.
  • High winds for Sunday, blowing dust, and critical fire concerns.
  • Chilly Monday ahead of a rapid warmup with highs soaring into the 80s and 90s by Wednesday and Thursday.
Area forecast discussion, Mar 14, 12:30 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1230 PM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1227 PM CDT Sat Mar 14 2026

 - Record highs likely Saturday along with an elevated fire risk.

 - High winds for Sunday, blowing dust, and critical fire concerns.

 - Chilly Monday ahead of a rapid warmup with highs soaring into
   the 80s and 90s by Wednesday and Thursday.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 1214 AM CDT Sat Mar 14 2026

Light ENE winds were observed across the region at 10 PM on the
heels of a decaying backdoor front. This boundary will wash out
overnight in advance of a developing lee trough for Saturday
underneath deepening westerly flow. The westerly flow will advect an
even warmer and drier layer from 850–700 mb our way, fostering
deeper mixing for Saturday. With compressional warming via downslope
flow, highs should easily reach record territory at Lubbock, where
the old record of 86 should be smashed by highs around 90. Off the
Caprock meanwhile, the drier west winds along a pseudo-dryline are
forecast to fall short of Childress and the northern Rolling Plains,
so high temperatures there are likely to be curbed somewhat given
more backed/southerly winds.

The warmth carries into Saturday night as the lee trough deepens
while sliding east through the forecast area courtesy of hefty
cyclogenesis from northeast CO into southern NE. This will keep WSW
winds around 15 mph and lows primarily in the 50s before a big shock
arrives Sunday morning.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1214 AM CDT Sat Mar 14 2026

Dawn breaks Sunday morning with a vigorous upper trough digging into
the southern Great Plains ahead of a 160-knot H3 jet. As a surface
cyclone speeds off to northern Illinois by the afternoon, the door
will be open for a strong cold front to plunge south Sunday morning
ahead of robust pressure rises reaching 12–14 mb in 3 hours and very
dry air with dewpoints in the single digits.

Although CAA will be well underway by midday, even lower dewpoints
and steeper lapse rates should facilitate deep mixing to around H7
where a 50–60 knot jet is forecast to overspread the eastern TX PH
into the Rolling Plains by late afternoon. Closer to the TX-NM state
line, winds at the top of the mixing layer drop off quite markedly
(20–30 knots at H7) by Sunday afternoon, and this should temper
gusts and even ease the blowing dust threat; however, a solid 30–40
knots at 850 mb will remain, which looks sufficient for sustained
winds to hover near or at high wind criteria for most of the
afternoon.

Interestingly, this area from the South Plains to the NM border
could see its highest wind threat develop earlier in the morning
preceding FROPA when a 45–50 knot northwesterly LLJ will be
precariously positioned for easy mixing around 15Z before this jet
declines later in the morning. High temperatures were pulled much
lower than the NBM to better align with cooler MOS numbers,
especially over the northern half of the forecast area.

As mixing wanes Sunday night, the surface pressure gradient will
remain enhanced enough for 20–30 mph north winds through midnight
until a surface high sweeps in during the pre-dawn hours with light
winds and the coldest lows in weeks. NBM lows in the teens and 20s
were left intact as there is growing support for thick high cloud
development toward daybreak that should thwart even stronger
radiational cooling. These clouds only expand and deepen through the
day on Monday, keeping highs only in the lower 50s before clearing
out Monday night ahead of milder SW breezes.

The upper-air pattern remains amplified for the remainder of the
week with anomalous ridging over the western CONUS and troughing
farther east. Global models remain steady in progging a ~595-dam 500-
mb high over SOCAL by Tuesday that slowly nudges into the Desert
Southwest while weakening by late in the week. Despite this
weakening trend to the tall anticyclone, a considerable dome of warm
air will spread our way beginning Wednesday when highs in the 80s
give way to low-to-mid 90s for the remainder of the week, which
could set a streak of record highs in Lubbock and Childress.
Fortunately, lee troughing will be suppressed under this weaker NW
flow aloft, so winds should stay on the tame side for a change.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Sat Mar 14 2026

VFR conditions are expected to prevail. Winds will increase
drastically behind a cold front by 15Z Sunday at all terminals.
Blowing dust will be possible with these winds, though there is
uncertainty if VIS will drop below VFR. For now VIS will be kept
VFR at all terminals.

&&

.FIRE WEATHER...
Issued at 1214 AM CDT Sat Mar 14 2026

Light westerly winds Saturday morning will pick up to around 15 mph
by early afternoon over the southwest South Plains before expanding
across much of the Caprock by late afternoon. Combined with record
heat and minimum RH values around 5 percent, these low-end breezy
winds will support an elevated threat for fire growth. A Rangeland
Fire Danger Statement is valid from 1 PM until 8 PM Saturday for
much of the South Plains and the far SW TX Panhandle.

Following poor RH recoveries in the 20s Sunday morning, strong NW
winds of 30 to 40 mph (locally higher) should develop soon after
daybreak ahead of a strong cold front later in the morning. North
winds following the front will hover between 35 and 45 mph with
gusts of 60 to 65 mph at times. Despite cooler temperatures, dry air
behind the front will result in minimum RH values in the teens,
resulting in widespread critical fire weather. A Fire Weather Watch
remains in effect from Sunday morning through the early evening, and
this will likely be upgraded to a Red Flag Warning in later
forecasts.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ021>044.

High Wind Watch from Sunday morning through Sunday evening for
TXZ021>044.

&&

SHORT TERM...93
LONG TERM....93
AVIATION...51
Hazardous weather outlook, Mar 14, 3:33 AM CDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
333 AM CDT Sat Mar 14 2026

TXZ021>044-150845-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
333 AM CDT Sat Mar 14 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Elevated fire weather conditions are expected Saturday afternoon and
early evening over much of the Caprock due to very warm and breezy
southwest winds. A Rangeland Fire Danger Statement is in effect from
1 PM until 8 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong northerly winds of 30 to 45 mph with gusts to 65 mph are
likely from Sunday morning through the afternoon accompanied by
widespread blowing dust. Very dry air will also combine with these
winds to create a widespread critical fire weather threat. A High
Wind Watch is in effect from 7 AM to 7 PM Sunday, with a Fire Weather
Watch also in effect from 7 AM to 9 PM Sunday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:16 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more32 hr

Nearby

High Wind Warnings in Texas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.